Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 171, NWS Kansas City, MO

June 14, 2001Adair County, Linn County, Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 14, 2001, 10:20 AM CDT for Adair County, Linn County, Macon County, Missouri. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 10:20 AM CDT (15:20 UTC)
Expired
Jun 14, 2001, 11:15 AM CDT
In force
55 min
Issued by
NWS Kansas City, MO
Area
Whole counties

Counties Adair County, MO, Linn County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 182 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 10:50 AM CDTHail 0.75New Boston, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
663 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS53 KEAX 141520
SVRMCI
MOC001-115-121-141615-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 AM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI
  NORTHERN MACON COUNTY IN NORTH CENTRAL MISSOURI
  ADAIR COUNTY IN NORTHEAST MISSOURI
  THIS INCLUDES THE CITY OF KIRKSVILLE

* UNTIL 1115 AM CDT

* AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF NEW BOSTON...OR ABOUT 30
  MILES SOUTHWEST OF KIRKSVILLE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW BOSTON AT 1030 AM CDT
  ETHEL AT 1035 AM CDT
  GOLDSBERRY AT 1040 AM CDT
  ELMER AT 1050 AM CDT
  SOUTH GIFFORD AT 1055 AM CDT
  YARROW AT 1105 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL
SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS
AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 AM CDT, 6 hours 35 minutes earlier.

Area forecast discussion, Jun 14, 3:45 AM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT THU JUN 14 2001

IR SAT SHOWS THAT CLOUD TOPS CONTINUE TO COOL THIS MORNING...WITH
SRN EXTENT OF CONVECTION RIGHT IN THE MIDDLE OF KANSAS ALONG FRONT.
AS THE LLVL JET MOVES EAST...EXPECT THE LINE OF CONVECTION TO FOLLOW
ALONG. NWRN ZONES WILL SEE ACTIVITY BY ZONE ISSUANCE...HOWEVER THE
REST OF WRN CWA WILL HAVE TO WAIT TIL MORE LIKE 12Z.  WHILE THE
ACTIVITY MAY WEAKEN SOMEWHAT AS IT ENTERS CWA...EXPECT DAYTIME
HEATING TO REDEVELOP/STRENGTHEN IT IN ERN CWA. SEVERE POTENTIAL WILL
PROBABLY BE HIGHEST EAST OF I35.  DIRECTIONAL SHEAR MORESO THAN
SPEED SHEAR. WILL DO POPS CLOSE TO CURRNT ZFP/GUID. NOT EXPECTING A
LOT OF TRAINING AS FRONT SEEMS TO MOVE PRETTY FAST BY EVENING...BUT
BRIEF HEAVY RAIN IS POSSIBLE.    TEMPS ARE TRICKY. FEEL THAT TSRA
WILL TAKE LONG ENOUGH THAT ERN CWA WILL BE ON THE WARM SIDE...WHERE
THE WRN CWA WILL HALT WARMING ONCE PRECIP ARRIVES. WARM CURRENT
TEMPS...SO WILL GO NEAR 85 IN THE WEST AND UPPER 80S IN THE EAST.

MODELS IN DECENT AGREEMENT WITH THE EXITING SYSTEM...AND THIS IS
ALONG THE LINES OF CURRNT PKG.  COOLER DAY EXPECTED ON FRIDAY...WITH
WARM UP FOR THE WEEKEND. NO OTHER CHANGES PLANNED.

.EAX...
KS...NONE.
MO...NONE.

LVQ

In the hours before

Special weather statement, Jun 14, 6:00 AM CDT, 4 hours 20 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT THU JUN 14 2001

...THERE IS A RISK OF SEVERE THUNDERSTORMS TODAY THROUGH THIS
EVENING...

FORECAST: THROUGH THE MORNING...SEVERE THUNDERSTORMS ARE POSSIBLE
MAINLY WEST OF AN I35 LINE.  THE MAIN THREAT FROM THESE STORMS WILL
BE LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING. FROM LATE MORNING INTO THE EVENING HOURS...THIS ACTIVITY
WILL SHIFT EAST OF AN I35 LINE.

DISCUSSION: A LINE OF STRONG STORMS HAS FORMED OVER THE HIGH PLAINS
THIS MORNING...MOVING NORTHEAST INTO EXTREME NORTHEAST KANSAS AND
NORTHWEST MISSOURI. THEY ARE AHEAD OF A COLD FRONT AND STRONG
SURFACE LOW. AS THESE STORMS PROPAGATE TO THE EAST...THEY WILL
PRODUCE BOUNDARIES...IN ADDITION TO THE SURFACE FRONT...WHICH WILL
BE THE FOCUS FOR MORE THUNDERSTORMS THIS AFTERNOON. THE SYSTEM WILL
EXIT THE REGION DURING THE EVENING HOURS...WHICH WILL EFFECTIVELY
END THE ACTIVITY.

OUTLOOK: THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AND
WEDNESDAY. AT THIS TIME...THE SEVERE POTENTIAL LOOKS TO BE MINIMAL.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/EAX.

LVQ
Local storm report, Jun 14, 7:49 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0746 AM    MAYSVILLE                 MO   1 INCH HAIL
06/14/01   DE KALB                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0746 AM    KING CITY                 MO   1 INCH HAIFL
06/14/01   GENTRY                         REPORTED BY PUBLIC.

MAXIMUK
Local storm report, Jun 14, 9:11 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0852 AM    6 SW TRENTON              MO   1.75 INCH HAIL
06/14/01   GRUNDY
Local storm report, Jun 14, 9:13 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
913 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 AM    JAMESPORT                 MO   1.75 INCH HAIL
06/14/01   DAVIESS                        REPORTED BY PUBLIC.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:24 AM CDTSevere Thunderstorm WarningEAXDeKalb51 min
Jun 14, 7:37 AM CDTSevere Thunderstorm WarningEAXGentry38 min
Jun 14, 8:43 AM CDTSevere Thunderstorm WarningEAXGrundy47 min
Jun 14, 2:03 PM CDTSevere Thunderstorm WarningEAXCass57 min
Jun 14, 2:12 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb, Gentry, Harrison63 min
Jun 14, 2:12 PM CDTSevere Thunderstorm WarningEAXJackson63 min
Jun 14, 2:26 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton49 min
Jun 14, 2:28 PM CDTSevere Thunderstorm WarningEAXClay47 min
Jun 14, 2:33 PM CDTSevere Thunderstorm WarningEAXLafayette, Ray57 min
Jun 14, 2:33 PM CDTSevere Thunderstorm WarningEAXJohnson57 min
Jun 14, 2:42 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer63 min
Jun 14, 2:45 PM CDTSevere Thunderstorm WarningEAXCarroll, Livingston75 min
Jun 14, 2:51 PM CDTSevere Thunderstorm WarningEAXMacon, Randolph54 min
Jun 14, 3:01 PM CDTSevere Thunderstorm WarningEAXSaline59 min
Jun 14, 3:12 PM CDTSevere Thunderstorm WarningEAXChariton, Linn63 min
Jun 14, 3:12 PM CDTSevere Thunderstorm WarningEAXPutnam, Sullivan63 min
Jun 14, 3:20 PM CDTSevere Thunderstorm WarningEAXPettis55 min
Jun 14, 3:47 PM CDTSevere Thunderstorm WarningEAXAdair, Macon, Randolph58 min
Jun 14, 3:47 PM CDTSevere Thunderstorm WarningEAXSchuyler58 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.